MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 302995
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 10ml ll s/c 200 contained foreign matter.Verbatim: unopened syringe had mold in packaging.Issue caught prior to pharmacy compounding.No impact to patient.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up the customer reported that an unopened syringe contained mold within the packaging.To support the investigation, the quality team received one photograph of a 10 ml luer lok syringe for evaluation.The photograph shows a fully assembled syringe within its packaging.Upon review, a significant amount of loose, unidentified gray foreign material was observed outside the fluid path.The material was located at the bottom of the barrel near the junction between the barrel and the flange and appeared consistent with silicone residue mixed with particulate dirt.This condition is nonconforming to product specifications and is attributable to the assembly process.A device history record review was completed for material number 302995, lot 5267442.The review confirmed that all required visual inspections were performed and found no quality notifications related to the reported condition.The lot was inspected and accepted in accordance with the approved inspection control plan, released for shipment, and is considered compliant with applicable product specification requirements.To date, no other similar events have been reported for this lot.Based on the investigation, including the photograph based evaluation, the customer reported condition is confirmed.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24650232
Report Number1213809-2026-00142
Device Sequence Number13208074
Product Code FMF
UDI-Device Identifier00382903029952
UDI-Public(01)00382903029952(17)300831(10)5267442
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302995
Device Lot Number5267442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown